Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 2:42 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 9, 2011, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 130 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:00 PM EDT | TSTM WND GST 59 | 2 Wsw Windsor, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS51 KBTV 091842
SVRBTV
VTC021-027-091930-
/O.NEW.KBTV.SV.W.0052.110609T1842Z-110609T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 330 PM EDT.
* AT 238 PM EDT A LINE OF SEVERE THUNDERSTORMS WERE REPORTED WITH ONE
INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
SEVERE STORMS EXTENDED FROM BARNARD TO BELMONT TO NORTH DORSET...
AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
POMFRET...WOODSTOCK...QUECHEE...WINDSOR...WHITE RIVER JUNCTION...
WILDER...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4325 7281 4330 7284 4329 7299 4332 7313
4345 7283 4374 7268 4371 7230 4360 7233
4358 7237 4353 7239 4348 7237 4338 7241
4336 7238 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 1843Z 284DEG 31KT 4368 7262 4341 7272
4329 7298
$$
LAHIFF2 follow-up statements
669
WWUS51 KBTV 091901
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT THU JUN 9 2011
VTC021-091911-
/O.CAN.KBTV.SV.W.0052.000000T0000Z-110609T1930Z/
RUTLAND VT-
301 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTLAND COUNTY IS
CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4326 7282 4328 7283 4341 7263 4368 7251
4367 7231 4360 7233 4358 7237 4353 7239
4348 7237 4338 7241 4336 7238 4330 7239
4323 7244 4322 7270
TIME...MOT...LOC 1901Z 284DEG 31KT 4364 7241 4340 7250
4325 7277
$$
VTC027-091930-
/O.CON.KBTV.SV.W.0052.000000T0000Z-110609T1930Z/
WINDSOR VT-
301 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN WINDSOR COUNTY...
AT 256 PM EDT LINE OF SEVERE THUNDERSTORMS WERE PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS EXTENDED FROM TAFTSVILLE TO DOWNERS TO LANDGROVE...AND WERE
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EXIT 10 I91...EXIT 11 I91...SPRINGFIELD...EXIT 7 I91...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4326 7282 4328 7283 4341 7263 4368 7251
4367 7231 4360 7233 4358 7237 4353 7239
4348 7237 4338 7241 4336 7238 4330 7239
4323 7244 4322 7270
TIME...MOT...LOC 1901Z 284DEG 31KT 4364 7241 4340 7250
4325 7277
$$
LAHIFF671
WWUS51 KBTV 091925
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT THU JUN 9 2011
VTC027-091935-
/O.EXP.KBTV.SV.W.0052.000000T0000Z-110609T1930Z/
WINDSOR VT-
325 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDSOR COUNTY WILL
EXPIRE AT 330 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4326 7282 4328 7283 4341 7263 4368 7251
4367 7231 4360 7233 4358 7237 4353 7239
4348 7237 4338 7241 4336 7238 4330 7239
4323 7244 4322 7270
TIME...MOT...LOC 1925Z 284DEG 31KT 4358 7213 4334 7223
4319 7250
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:27 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 9, 1:27 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 127 PM EDT THU JUN 9 2011 .SYNOPSIS... A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE CHANCE FOR SHOWERS OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 1227 PM EDT THURSDAY...SEVERE THUNDERSTORM WATCH FOR VERMONT AND MUCH OF NORTHERN NEW YORK UNTIL 8 PM. RAPID THUNDERSTORM DEVELOPMENT OCCURRING ACROSS THE ADIRONDACKS AT THIS TIME IN AREA OF HIGH INSTABILITY ALONG AND IN ADVANCE OF COLD FRONT. EXPECT CONTINUED DEVELOPMENT AS AIRMASS OVER VERMONT AND CHAMPLAIN VALLEY DESTABILZES FURTHER AND FRONT MAKES ITS WAY SOUTHEAST ACROSS THE REGION. PREVIOUS DISCUSSION... SCATTERED STRONG TO SEVERE STORMS EXITING THE FORECAST AREA AT THIS TIME. DRY CONDITIONS CURRENTLY ACROSS WESTERN VERMONT AND NORTHERN NEW YORK...BUT EXPECTING MORE THUNDERSTORM DEVELOPMENT OVER NEXT 2-3 HOURS AS COLD FRONT APPROACHING SAINT LAWRENCE VALLEY MOVES INTO INCREASINGLY UNSTABLE AIRMASS. THUS THREAT OF SEVERE STORMS CONTINUES FOR THE AFTERNOON HOURS...ESPECIALLY FROM THE ADIRONDACKS EASTWARD. HAVE MADE SOME ADJUSTMENTS TO POPS AND TEMPS TO REFLECT CURRENT CONDITIONS AND EXPECTED TRENDS OVER NEXT FEW HOURS. FORECAST FROM ABOUT 18Z ONWARD LOOKS GOOD WITH NO CHANGES NEEDED AT THIS TIME. PREVIOUS DISCUSSION... OVERALL FCST IN GOOD SHAPE AS FIRST CLUSTER OF STORMS DEPARTS OUR CWA TO THE EAST. MEANWHILE...STORMS ALREADY DEVELOPING ACRS THE SLV WITH 50 DBZ TO 25KFT. EXPECT THIS ACTIVITY TO INCREASE IN AREAL COVERAGE/INTENSITY THRU TODAY...ALONG AND AHEAD OF BOUNDARY. IN ADDITION...LIGHTNING ALREADY DETECTED WITH STORMS ACRS SAINT LAWRENCE COUNTY. WL CONT TO MONITOR RADAR FOR POTENTIAL STATEMENTS. BUSY MORNING ALREADY WITH LINE OF CONVECTION FROM PBG TO BTV TO VSF ASSOCIATED WITH 5H VORT AND ELEVATED INSTABILITY. THIS LINE CONTS TO PRODUCE PLENTY OF DANGEROUS CLOUD TO GROUND LIGHTING...BRIEF WIND GUSTS TO 30 MPH...AND LOCALIZED VERY HEAVY DOWN POURS. EXPECT INDIVIDUAL CELLS TO MOVE SOUTHEAST AT 30 TO 40 MPH...WHILE THE ENTIRE LINE MOVES SLOWLY EAST AT 10 TO 15 MPH THRU 12Z THIS MORNING. LARGE AREA OF SUBSIDENCE/NVA BUILDS BEHIND THIS LINE WITH SOME CLRING AND SFC HEATING...BEFORE NEXT ROUND OF STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY. FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION. THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40 KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND. PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING THE EARLY MORNING HRS. TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK). && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS MAINLY IN THE 60S TO M 70S ACRS OUR CWA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM... AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... THROUGH 18Z FRIDAY...MAINLY VFR COND EXPECTED WITH FROPA OCCURRING THIS AFTNOON W/ CEILINGS BKN040 AND HIR. MOST SITES WILL SEE CB ACTIVITY...WITH MPV/RUT SEEING BEST CHANCES FOR BRIEF MVFR/IFR COND THRU 20Z WITH TSRA BRINGING VSBY DOWN TO 3SM OR LESS. BY 00Z FRI...ANY REMAINING SOUTHERLY WINDS WILL SHIFT TO WNW 5-10KTS...BECM LGT/VAR IN SPOTS AFT MIDNGT TNGT. FG(1-3SM)/LOW CEILINGS(BKN010-015) FOR MPV/SLK BETWEEN 06Z-12Z. AFT 12Z...ALL SITES VFR...NNE WINDS 5-10KTS. OUTLOOK 18Z FRIDAY THROUGH MONDAY... 18Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING. 18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING SHOWERS WITH OCCASIONAL MVFR CONDITIONS. && .MARINE... AS OF 758 AM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY IS IN EFFECT FOR TODAY FOR LAKE CHAMPLAIN. CONDITIONS IN THE ATMOSPHERE ARE VERY UNSTABLE TODAY...SO EXPECTING THUNDERSTORMS TO POP UP AT ANY TIME TODAY. MORE STABLE CONDITIONS ARE EXPECTED TONIGHT...AS A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON. WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 700 AM WAS 101.35 FEET AND SLOWLY FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED THIS MORNING...AND THEN SHIFT TO THE WEST AT 10 TO 20 KNOTS THIS AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS TONIGHT AND THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE TONIGHT AND FRIDAY. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...RJS/TABER SHORT TERM...TABER LONG TERM...WGH AVIATION...WGH/JN MARINE...
Hazardous weather outlook, Jun 9, 12:13 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1213 PM EDT THU JUN 9 2011 NYZ028-031-034-035-VTZ001>012-016>019-101615- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 1213 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ026-027-029-030-087-101615- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 1213 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 9, 2:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
216 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL PROCTOR 43.66N 73.04W
06/09/2011 E1.00 INCH RUTLAND VT PUBLIC
QUARTER-SIZED HAIL
&&
EVENT NUMBER BTV1100300
MUCCILLILocal storm report, Jun 9, 2:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL ESSEX JUNCTION 44.49N 73.11W
06/09/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PEA-SIZED HAIL ON SUSIE WILSON ROAD
&&
EVENT NUMBER BTV1100301
MUCCILLILocal storm report, Jun 9, 2:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WINOOSKI 44.49N 73.19W
06/09/2011 E0.75 INCH CHITTENDEN VT PUBLIC
PENNY-SIZED HAIL
&&
EVENT NUMBER BTV1100302
MUCCILLILocal storm report, Jun 9, 2:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
221 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL TICONDEROGA 43.85N 73.42W
06/09/2011 E1.00 INCH ESSEX NY PUBLIC
0842 AM HAIL 2 NNE EAST BROWNINGTON 44.83N 72.06W
06/09/2011 E0.50 INCH ORLEANS VT TRAINED SPOTTER
HALF INCH HAIL
0903 AM HAIL RUTLAND 43.61N 72.98W
06/09/2011 E0.75 INCH RUTLAND VT PUBLIC
PENNY-SIZED HAIL
0907 AM HAIL KILLINGTON 43.67N 72.78W
06/09/2011 E0.75 INCH RUTLAND VT PUBLIC
DIME-SIZED HAIL
0907 AM HAIL 3 SSW KILLINGTON 43.63N 72.79W
06/09/2011 E1.00 INCH RUTLAND VT PUBLIC
TREE LIMBS DOWN AS WELL.
0907 AM HAIL 2 SSW KILLINGTON 43.64N 72.79W
06/09/2011 E1.00 INCH RUTLAND VT PUBLIC
QUARTER-SIZED HAIL
0937 AM HAIL TYSON 43.46N 72.70W
06/09/2011 E0.75 INCH WINDSOR VT PUBLIC
HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE
0941 AM HAIL CAVENDISH 43.38N 72.61W
06/09/2011 E0.50 INCH WINDSOR VT PUBLIC
1230 PM HAIL 3 ESE NEWCOMB 43.96N 74.11W
06/09/2011 E0.75 INCH ESSEX NY TRAINED SPOTTER
0100 PM HAIL OLMSTEDVILLE 43.77N 73.92W
06/09/2011 E0.50 INCH ESSEX NY TRAINED SPOTTER
0110 PM HAIL SCHROON LAKE 43.84N 73.76W
06/09/2011 E0.75 INCH ESSEX NY POST OFFICE
DIME-SIZED HAIL
0130 PM TSTM WND DMG WESTPORT 44.18N 73.44W
06/09/2011 ESSEX NY LAW ENFORCEMENT
TREES ON POWER LINES ON YOUNGS ROAD
0214 PM HAIL PROCTOR 43.66N 73.04W
06/09/2011 E1.00 INCH RUTLAND VT PUBLIC
QUARTER-SIZED HAIL
0215 PM HAIL WINOOSKI 44.49N 73.19W
06/09/2011 E0.75 INCH CHITTENDEN VT PUBLIC
PENNY-SIZED HAIL
0216 PM HAIL ESSEX JUNCTION 44.49N 73.11W
06/09/2011 E0.25 INCH CHITTENDEN VT PUBLIC
PEA-SIZED HAIL ON SUSIE WILSON ROAD
&&
EVENT NUMBER BTV1100286 BTV1100287 BTV1100290 BTV1100288 BTV1100289
BTV1100291 BTV1100294 BTV1100295 BTV1100296 BTV1100297 BTV1100298
BTV1100299 BTV1100300 BTV1100302 BTV1100301
MUCCILLILocal storm report, Jun 9, 2:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
235 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG RANDOLPH 43.93N 72.67W
06/09/2011 ORANGE VT LAW ENFORCEMENT
TREES DOWN BLOCKING CROCKER ROAD
&&
EVENT NUMBER BTV1100303
MUCCILLILocal storm report, Jun 9, 2:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
236 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG GRANVILLE 43.98N 72.85W
06/09/2011 ADDISON VT LAW ENFORCEMENT
TREES DOWN BLOCKING POST OFFICE HILL ROAD
&&
EVENT NUMBER BTV1100304
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:14 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 46 min |
| Jun 9, 2:56 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Rutland, Windsor | 64 min |
| Jun 9, 4:15 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more | 60 min |
| Jun 9, 4:41 AM EDT | Areal Flood Advisory | BTV | Addison, Rutland, Windsor | 9 min |
| Jun 9, 4:49 AM EDT | Flash Flood Warning | BTV | Addison, Rutland, Windsor | 3 hr |
| Jun 9, 5:08 AM EDT | Special Weather Statement | BTV | Lamoille, Orange, Washington | 67 min |
| Jun 9, 8:16 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 59 min |
| Jun 9, 8:38 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 52 min |
| Jun 9, 9:12 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 9, 9:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 62 min |
| Jun 9, 1:49 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 56 min |
| Jun 9, 1:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington, Windsor | 53 min |
| Jun 9, 2:41 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orange, Orleans, Washington | 45 min |
| Jun 9, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 60 min |
| Jun 9, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Rutland, Windsor | 49 min |
| Jun 9, 7:24 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 51 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.